Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taking medication for gastritis. Have burning and pain in the stomach. Due to dehydration?

My boyfriends stomach keeps burning he went to the doctors and he said he had gastritis and they gave him pills for it. Then two weeks passed and his stomach still hurt. So he went to the doctors and they said it was from dehydration and he stayed there for awhile he got an iv and everything. I was just wondering if there could be something more serious wrong with him?
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist 's  Response
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM).

Burning in stomach suggest that it may be acid peptic disease or reflux disease for which I will advise to seek the opinion of a Gastroenterologist who may advise for endoscopy examination.

Meanwhile take a proton pump inhibitor like rabeprazole and a prokinetic agent like itopride.
Few more tips:
1.Avoid fatty meals
2. Don't lie down soon after meals for at least half hour
3.Take small and frequent meals, instead of full meals at a time
4. wear loose clothes
5. If you are overweight or obese do weight reduction with dieting and exercise

If not relieved in few days visit a Gastroenterologist as I advised above

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Answered: Wed, 24 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor